Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 5, 2001, 7:34 PM MDT for Adams County, Weld County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 7:34 PM MDT (01:34 UTC)
- Expired
- Jul 5, 2001, 8:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 8 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3808 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 060136 SVRDEN COC001-005-031-123-060215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 734 PM MDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO NORTH CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF NORTHEASTERN DENVER SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 815 PM MDT * AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL DENVER INTERNATIONAL AIRPORT...OR ABOUT 17 MILES NORTHEAST OF DENVER...MOVING VERY SLOWLY NORTHEAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...NORTHERN AURORA...EASTERN COMMERCE CITY...NORTHEASTERN DENVER...DENVER INTERNATIONAL AIRPORT...BENNETT...HUDSON...KEENESBURG...LOCHBUIE... MANILA VILLAGE...PROSPECT VALLEY AND WATKINS. THIS WARNING REPLACES THE EARLIER WARNING FOR THIS STORM. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3976 10496 3970 10449 3993 10415 4022 1l0451 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:34 PM MDT, 5 hours earlier.
Area forecast discussion, Jul 5, 2:34 PM MDT, 5 hours before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 234 PM MDT THU JUL 5 2001 SHORT TERM DISCUSSION: ACCORDING TO THE AVN AND MRF ANALYSIS...THE FOUR CORNERS REGION OF THE SOUTHWEST USA WINS THE HIGHEST 500 HGTS LEVEL AWARD FOR THE ENTIRE NORTHERN HEMI COMING IN AT AT HOT 5970 METERS. THIS RIDGE LOOKS TO BE THE CRUCIBLE BY WHICH NO COOL SHORTWAVE TROF FROM THE PAC NORTHWEST CAN PUNCH THROUGH. IT JUST CONTINUES TO HOLD ALONG 37DEG NORTH LAT AND MOSTLY BETWEEN 100 AND 110DEG LONGITUDE THROUGH THE NEXT 120 HOURS. WITH THIS IN MIND... WILL NEED TO WATCH CIRCULATION OF TROPICAL MOISTURE AS WE ARE PROBABLY IN THE MONSOON REGIME. TUCSON AND OTHER DESERT LOCATIONS HAVE HAD SFC DEW POINTS HOLDING IN THE MID 50S TO LOWER 60S FOR A FEW DAYS. CONVECTION FIRING OFF THE HIGHER ELEVATIONS OF MEXICO CONTINUES TO REACH NORTH INTO COLO VIA THE MID AND UPPER LEVEL FLOW. ANOTHER MONSOON SIGNAL IS THE NOCTURNAL CONVECTION SEEN OVER NORTHERN AND EASTERN COLO LAST NIGHT. THIS MID AND UPPER LVL MOISTURE IS NOT EXPECTED TO GO ANYWHERE FAST...SO DAYTIME HEATING AND ANY OTHER SFC FEATURES MAY BE THE TRIGGERS THAT GETS CONVECTION GOING EACH DAY. WORKING AGAINST CONVECTION IN THE AREA WILL BE VERY WARM TEMP SOUNDINGS UNDER THIS RIDGE. TODAYS DEN 12Z THU SOUNDING SHOWING ABSENCE OF MID LVL CAP AND CONVECTION IS CURRENTLY DEVELOPING OVER NRN-CEN MTNS ATTM. WILL WATCH THIS THROUGH THIS AFTERNOON TO GAUGE POPS FOR TONIGHT. GOING INTO TOMORROW... MESO-ETA INDICATES A WEAK SFC SURGE MAKING IT INTO THE NORTHEAST PLAINS AT APPROX 18Z FRI AND A VERY WEAK SHORT WAVE TROUGH IN THE 700-500 HGTS. 700 TEMPS FOR FRI ARE QUITE HIGH IN THE 16-18 DEGC BUT COOL DOWN INTO 06Z SAT. WILL PLAN ON SCT COVERAGE FOR FRI IN AND NEAR HIGHER TERRAIN WITH LESS OUT ON THE PLAINS. MESO-ETA SHOWS HIGHER RHS AT SFC LATE FRIDAY INTO SAT MORNING IN ACCORDANCE WITH SURGE...BUT ATTM NOT CONFIDENT ENOUGH TO PLACE CLOUDY FOR FRI NIGHT THRU SAT MORNING. WILL PLAN ON ABUNDANT MID AND UPPER LVL MOISTURE FOR SATURDAY AS RIDGE SHIFTS TO THE EAST OVR OKLAHOMA. UPPER WINDS WILL HAVE A DIRECT TRAJECTORY FROM NRN MEX TO COLO BUT AGAIN FORECAST SOUNDING CONTINUE WARM AND CONVECTIVE TEMPS REMAIN IN THE MID 90S. THIS WOULD TEND TO FAVOR HIGHER POPS FOR THE HIGHER TERR. ANY STORMS THAT DO FIRE WILL HAVE POTENTIAL FOR HEAVY RAIN WITH PRECIP WATER VAULES HOLDING AROUND 1.00 INCH...STORMS WILL BE SLOW MOVERS AND UPPER LVLS HOLDING MOIST. NOT THE BEST SHEAR HOWEVER. MESO-ETA DEVELOPS WEAK NORTHEAST WINDS FROM SFC TO 700MB AND HOLDS THE QUASI-UPSLOPE SFC FLOW THROUGH SAT AFTERNOON. TODAY IS THE 8TH DAY IN A ROW WITH 90DEGF AND HIGHER AND MARKS THE 21ST TIME A STREAK OF 8 HAS HAPPENED IN DENVER HISTORY. TOMORROW SHD MAKE IT 9 IN A ROW WHICH WILL BE THE 14TH TIME THAT HAS HAPPENED. MAV GUIDANCE IS THE COOLEST WITH LONGTERM MRF GUIDANCE HOLDING IN THE UPPER 80S TO LOWER 90S INTO THE WEEKEND BUT COOLING DOWN A CATEGORY NEXT WEEK. EXTENDED PERIOD...SUNDAY THRU THURSDAY...PRETTY MUCH WHAT THE OVRNIGHT SHIFT FCSTR SAID WITH RESPECT TO THE MRF. RIDGE STICKS AROUND BUT NOT THE BEST PLACEMENT FOR DIRECT TROPICAL MOISTURE FLOW. CENTER OF HIGH IS ON THE COLO/NEW MEX BORDER BY WED...BUT TEMP GUIDANCE TRENDS DOWN. WITH MOISTURE AT ANY LEVEL AT THIS TIME OF YEAR...WILL NOT RULE OUT A CHANCE FOR AFTERNOON AND EVENING STORMS EACH DAY DESPITE WARM UPPER LVLS. FREDIN .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 44 min |
| Jul 5, 7:34 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.